Announcement

Collapse
No announcement yet.

Oral Vancomycon and Clindamycin

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • stali85
    replied
    Re: Oral Vancomycon and Clindamycin

    Assalamu Alaikum bss_1981, ahlan wa sahlan bik

    It's great to meet so many pharmacists (have my pre-reg exam on the 29th of June so I hope to join ranks soon!)

    Felt compelled to write seeing as we share the same home country, Iraq

    Re: vancomycin and clindamycin....as everyone is saying vanc is a good choice especially if metronidazole has been tried and no improvement with regards to diarrhoea is seen by day 7 of treatment...clindamycin though...? Just as well pharmacists are on hand eh? :P

    Leave a comment:


  • bss_1981
    replied
    Re: Oral Vancomycon and Clindamycin

    Thank u very much admin for this introduction and i wellcome any other pharmacist to be friends

    Leave a comment:


  • admin
    replied
    Re: Oral Vancomycon and Clindamycin

    Originally posted by bss_1981 View Post
    i think it is ok to give vancomycine to this patient
    Welcome to bss_1981. I was chatting with him in the chat room and he's from Iraq. So if anyone wants to know what the life of a MSc pharmacy student is like at the moment in Iraq, he's the man to ask!

    Leave a comment:


  • bss_1981
    replied
    Re: Oral Vancomycon and Clindamycin

    i think it is ok to give vancomycine to this patient

    Leave a comment:


  • _Rob_
    replied
    Infections from indewling medical devices/catheters usually require systemic treatment. The problem with cannula site infections is the risk of tracking down into the lower tissues from where the cannula was inserted. We always treat with oral ABx for this type of infection because topical application won't treat a tracking infection.

    Just out of interest, if you read the SPC for Clindamycin, it cautions/CI in patients with all types of colitis (c.diff induces or pseudomembranous) because of the risk of toxic megacolon. I got the chart changed to to oral Flucloxacillin - just seemed a bit nicer for the poor ol' patient.

    Leave a comment:


  • johnep
    replied
    Normally you would not use a topical antibiotic in a closed situation such as a hospital ward, but I have heard of this application with suitable precautions, ie not more than 10-14 days. Usually infection clears rapidly or not at all.
    johnep

    Leave a comment:


  • admin
    replied
    Originally posted by Cathedral View Post
    I believe you are right as clindamycin is also the one to blame for cases of Clostridium infections. It would surely worsen that diarrhea problem. Isn't that possible to treat that infected site externally?
    Would it not depend on how infected the site was - aren't topical anti-biotics frowned upon because of the resistance they can cause?

    Leave a comment:


  • johnep
    replied
    Could try Fucidin cream generously applied around site.
    johnep

    Leave a comment:


  • Cathedral
    replied
    I believe you are right as clindamycin is also the one to blame for cases of Clostridium infections. It would surely worsen that diarrhea problem. Isn't that possible to treat that infected site externally?

    Leave a comment:


  • Steve G
    replied
    If it is C.diff then vancomycin is a reasonable choice, but metronidazole may be a more cost-effective choice (depending how ill the patient is). But giving the same patient clindamycin! Which idiot came up with that idea? Give flucloxacillin instead?

    Leave a comment:


  • _Rob_
    started a topic Oral Vancomycon and Clindamycin

    Oral Vancomycon and Clindamycin

    Any thoughts on this one:-

    Came across a chart today for a patient who had perfuse diarrhoea, thought to be a c.diff infection and was prescribed oral Vanc. The patient also had an infected cannula site too....and for this was prescribed oral clindamycin!

    I have acted already but didn't think this was safe or effective prescribing. Just curious to what others think???
Working...
X